Hail, Monroe
- When
- June 21, 1:55 PM CST
- Where
- Monroe County, 1.28 mi ENE of Foster Pond
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.326, -90.198
A strong cold front was moving through the region, triggering showers and thunderstorms. There were numerous reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front was moving through the region, triggering showers and thunderstorms. There were numerous reports of large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 21, 12:38 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CDT TUE JUN 21 2011 .DISCUSSION... /254 AM CDT TUE JUN 21 2011/ MON EVENING CONVECTION OVER ERN KS/WRN MO PRODUCED A VERY STRONG OUTFLOW BOUNDARY WITH GUSTS OVER 30 KTS AS FAR E AS UIN...SO FAR. THIS OUTFLOW RAISES SOME UNCERTAINTY IN THE MORNING FCST AND TSRA DEVELOPMENT. BELIEVE TSRA WILL BE SUPPRESSED THIS MORNING OUTSIDE OF THE ONGOING CONVECTION ACROSS PORTIONS OF CNTL AND SRN MO. MDLS PROG A S/W ROUNDING THE BASE OF THE TROF TO INITIATE TSRA THIS AFTERNOON. HOWEVER...CAN NOT RULE OUT TSRA DEVELOPING EARLIER AND HAVE KEPT LOW CHANCE POPS FOR THIS MORNING. STORM MODE IS FAR FROM CLEAR CUT...BUT GIVEN SHEAR VECTOR...BELIEVE MULTICELL CLUSTERS OR SOME FORM OF A BROKEN LINE IS MOST LIKELY. THIS LINE SHUD MOVE EWD RATHER QUICKLY. HOWEVER...MDLS SEEM TO HAVE THE CDFNT STALL OVER CNTL MO WITH ANOTHER S/W ROUNDING THE BASE FINALLY KICKING IT EWD AROUND MIDNIGHT TONIGHT...EVIDENT WITH STRONG CAA IN LOWER LEVELS. WITH THE FNT HANGING UP IN CNTL MO...CAN NOT RULE OUT TSRA/SHRA AFTER MIDNIGHT W OF THE MIS RIVER WITH SUPPORT FROM BACK-BUILDING ULJ. THIS IDEA IS SUPPORTED BY SOME EXPLICIT MDL DATA. PRECIP SHUD MOVE E OF THE CWA BY SUNRISE WED. CYCLONIC FLOW MAY HELP PRODUCE SHRA ACROSS THE NRN HALF OF THE CWA ON WED AND POSSIBLY INTO WED NIGHT. GIVEN WHAT ONGOING PRECIP OVER ERN NEB...AM ANTICIPATING ONLY SHRA. TEMPS TODAY WILL GREATLY DEPEND UPON TIMING OF TSRA DEVELOPMENT. GIVEN THE POSSIBILITIES...HAVE GONE WITH A BLEND OF GUIDANCE TODAY AND TONIGHT. MDLS AGREE WELL WITH RIDGE BUILDING INTO THE AREA WED INTO THURS. TRENDED TWD THE COOLER GUIDANCE EXPECTING CLOUD COVER AND NW FLOW. EXTD RANGE MDLS ALSO AGREE FAIRLY WELL WITH ANOTHER ACTIVE WX PATTERN BEGINNING ON FRI AND INTO NEXT WEEK WITH ZONAL PATTERN SETTING UP OVER THE PLAINS. WITH THIS SETUP...EXPECT ANOTHER SERIES OF MCS/S TRACKING ACROSS THE CWA. TILLY && .AVIATION... /138 PM CDT TUE JUN 21 2011/ MORNING ACTIVITY CAPPED ANY ADDITIONAL STORMS FOR AWHILE. HOWEVER... CAP BEGINNING TO BREAK WITH STORMS FIRING UP OVER SOUTHEASTERN MO. BEST CHANCES OF STORMS WILL BE AT KSUS/KSTL...SO KEPT TEMPO MENTION THERE WITH JUST VCNTY MENTION AT KCOU AND KUIN. ACTIVITY TO WIND DOWN BY EARLY EVENING...THOUGH SOME ISOLATED ACTIVITY NOT OUT OF QUESTION TIL FRONT MOVES THROUGH. DO NOT EXPECT FRONT TO MOVE THROUGH TIL BETWEEN 11Z AND 14Z WEDNESDAY. EXPECT VFR CONDITIONS FOR MOST TAF SITES EXCEPT IN STORMS...THOUGH KUIN COULD SEE MVFR CIGS ON WEDNESDAY DUE TO WRAP AROUND CLOUDS AND SHOWERS. AS FOR WINDS...TO BE GUSTY FROM THE SOUTH THIS AFTERNOON...THEN DIMINISH A BIT. THEY WILL VEER TO THE SOUTHWEST TO WEST WITH FRONTAL PASSAGE AND PICKUP ONCE AGAIN BY MID MORNING ON WEDNESDAY. SPECIFICS FOR KSTL...MORNING ACTIVITY CAPPED ANY ADDITIONAL STORMS FOR AWHILE. HOWEVER...CAP BEGINNING TO BREAK WITH STORMS FIRING UP OVER SOUTHEASTERN MO. STORMS TO MOVE INTO METRO AREA NO LATER THAN 21Z...IF NOT SOONER. ACTIVITY TO WIND DOWN BY 01Z...THOUGH SOME ISOLATED ACTIVITY NOT OUT OF QUESTION TIL FRONT MOVES THROUGH. DO NOT EXPECT FRONT TO MOVE THROUGH TIL 14Z WEDNESDAY. OTHERWISE... EXPECT VFR CONDITIONS FOR KSTL EXCEPT IN STORMS. AS FOR WINDS...TO BE GUSTY FROM THE SOUTH THIS AFTERNOON...WITH A TROF MOVING THROUGH AROUND 01Z THAT WILL CAUSE WINDS TO GO TO 240 FOR A BRIEF TIME...BEFORE BACKING TO 210 AHEAD OF FRONT. THEY WILL VEER TO THE WEST SOUTHWEST WITH FRONTAL PASSAGE AND PICKUP ONCE AGAIN BY MID MORNING ON WEDNESDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1244 PM CDT TUE JUN 21 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1244 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE ILLINOIS RIVER AT HARDIN IS IN MAJOR FLOOD. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS RETURNS FRIDAY NIGHT THROUGH MONDAY. THE ILLINOIS RIVER AT HARDIN WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH MID WEEK. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. BYRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL DE SOTO 38.14N 90.56W
06/21/2011 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
DYEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL POTOSI 37.94N 90.78W
06/21/2011 E0.88 INCH WASHINGTON MO TRAINED SPOTTER
ESTIMATED 50MPH WINDS.
&&
DYEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL CRYSTAL CITY 38.23N 90.38W
06/21/2011 E0.50 INCH JEFFERSON MO TRAINED SPOTTER
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL FESTUS 38.22N 90.41W
06/21/2011 E0.70 INCH JEFFERSON MO TRAINED SPOTTER
&&
DYEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FESTUS 38.22N 90.41W
06/21/2011 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
HAIL RANGED FROM DIME TO QUARTER SIZE.
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL CRYSTAL CITY 38.23N 90.38W
06/21/2011 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
ALSO... HEAVY RAIN AND STREET FLOODING AT TIME OF
REPORT.
&&
DYEThe St Louis radar (KLSX), 59 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
18 thunderstorm wind, 4 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds snapped off a couple of power poles just east of Paderborn.
Thunderstorm winds blew down numerous large tree limbs.
Thunderstorm winds blew down several large trees and power lines.
Thunderstorm winds blew off part of the roof of a business. Also, several trees and numerous tree limbs were blown down. On tree fell onto the corner of a garage causing moderate damage and extensive damage to a car parked outside of the garage. Just to the northwest of town, an old wooden barn was blown down.
Thunderstorm winds blew down several large trees and numerous tree limbs. One tree fell onto a home causing moderate damage and another tree fell onto a garage causing moderate damage.
Thunderstorm winds blew down several power lines.
Thunderstorm winds blew some shingles off of a roof and blew down a section of fence in town. The winds also blew down a hay shed into a nearby pond.
Thunderstorm winds blew down a large tree onto the roof of a home causing moderate damage.
Thunderstorm winds blew down a couple of large trees and numerous tree limbs around town. Also, a couple of power lines were blown down. One tree fell across a road blocking it and part of it landed on an unoccupied car, which sustained significant damage.
Thunderstorm wind blew down several large trees and numerous tree limbs around town. Several large branches landed on homes causing minor to moderate roof damage.
Thunderstorm winds blew down numerous large tree limbs and one large tree.
Thunderstorm winds blew down several trees blocking a rural road just east of town.
Thunderstorm winds snapped off several power poles along Calamus Lake School Road.
Thunderstorm winds blew down a tree onto a house causing moderate damage.
Thunderstorm winds blew down several trees.
Thunderstorm winds blew down several trees in Oakdale.
Between 2 and 3 inches of rain fell onto already saturated soils causing flash flooding. Several roads were flooded including Illinois Route 153 southwest of Coulterville. There was up to a foot and a half of water over Illinois Route 153 in several locations.
Up to three inches of rain fell onto already saturated soils causing flash flooding. Several roads were flooded including Illinois Routes 160 and 15 between Addieville and Nashville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332762, 332761, 332787, 332766, 332774, 332775, 332781, 332778, 332783, 332784, 332785, 332786, 332790, 332815, 332788, 332797, 332799, 332804, 332808, 332809, 332811, 332812, 332816, 332817.